Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 7, 2017, 6:50 AM CDT for 10 counties in Texas. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 6:50 AM CDT (11:50 UTC)
- Expired
- Aug 7, 2017, 8:00 AM CDT
- In force
- 70 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Gonzales County, TX, Guadalupe County, TX, Lee County, TX, Travis County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 49 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.8
The text
As transmitted.
252
WWUS84 KEWX 071150
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
650 AM CDT MON AUG 7 2017
TXZ173-191>194-204>209-220-221-223-071300-
Bexar TX-Caldwell TX-Williamson TX-Fayette TX-Gonzales TX-Lee TX-
Guadalupe TX-Comal TX-Atascosa TX-Bastrop TX-Medina TX-Hays TX-
Wilson TX-Travis TX-
650 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...SOUTHEASTERN
TRAVIS...NORTHERN ATASCOSA...WILSON...SOUTHEASTERN WILLIAMSON...EAST
CENTRAL MEDINA...CALDWELL...SOUTHERN HAYS...BASTROP...GONZALES...
LEE...WESTERN FAYETTE...BEXAR AND COMAL COUNTIES UNTIL 800 AM CDT...
At 648 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thorndale to near Bastrop to near Fentress
to Leon Valley to near Lytle. Movement was southeast at 25 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Austin, New Braunfels, San Marcos, Schertz, Kyle,
Seguin, Cibolo, Universal City, Taylor, Live Oak, Lockhart, Buda,
Pleasanton, Elgin, Selma, Gonzales, Bastrop, Floresville and Luling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 9674 3016 9679 3014 9676 2943 9733
2879 9842 2899 9880 2967 9883 2972 9878
2975 9864 2980 9858 3000 9807 3029 9769
3068 9735 3060 9721 3046 9715 3051 9705
3029 9666
TIME...MOT...LOC 1148Z 320DEG 18KT 3055 9717 3009 9733 2970 9775 2951
9859 2920 9880
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:14 AM CDT, 36 minutes earlier.
Area forecast discussion, Aug 7, 6:14 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 614 AM CDT Mon Aug 7 2017 .AVIATION... Complex of showers and storms continue to push east and will affect the Austin and San Antonio TAF sites this morning. Should see periods of thunderstorms through the late morning hours before the system weakens with the loss of the low-level jet. The forecast beyond this morning is low-confidence as models do not have any sort of handle on this event. Think the atmosphere will be pretty worked over and there is a chance not much more will happen today. Will only mention VCSH this afternoon and overnight due to the low confidence forecast. && .PREV DISCUSSION... /ISSUED 408 AM CDT Mon Aug 7 2017/ SHORT TERM (Today through Tuesday)... A persistent complex of showers and thunderstorms continues across the northern portion of the CWA with isolated to scattered activity elsewhere. High-res model guidance continues to do an absolute poor job handling this convection and we will have to use our own knowledge on how these systems work. The eastern half of the complex is cold pool dominant, which means that the boundary marking the leading edge of the outflow or cold pool is racing southeast and therefore rain rates are not as high and totals will not be high enough to cause significant problems either. The western extent of the complex remained nearly stationary over Llano County for the past few hours and has dropped up to 7 inches of rain according to dual-pol estimates southeast of the city of Llano. As of 4 AM we have observed totals as high as 6.54 inches in that same region. Within the past 30 minutes, this nearly stationary complex has seemed to begin a push to the southeast which could mean that the cold-pool with this convection finally developed and once this occurs it should continue its movement. All of this convection has been aided by a low-level jet with winds over 25 knots at 3 kft on the KEWX Vad Wind Profile. The GFS for instance had a forecast of only 10-15 knots and with a weaker LLJ, it would not handle the development and sustaining system well at all. This is likely the reason the high-res models have struggled as well. A flash flood warning continues for Llano and western Burnet County. As long as this line continues to move southeast and even pick up some steam, additional possible flooding for other counties can be handled with advisories given how dry our grounds currently are. The PoP forecast this morning is primarily driven by current trends and what is expected based on the conceptual model of MCSs. As long as they are fed with rich low-level air they should sustain overnight. The nocturnal LLJ weakens after sunrise and this is when we should see the system really weaken by the late morning hours. Will show the highest PoPs in the 12z-18z time frame and slightly lower PoPs for the remainder of the day. This afternoon and evenings forecast will highly depend on how much the atmosphere can destabilize and we can't really put much faith into one particular model given that most of them do not have this complex at all or are much too far north than what is occurring. The guidance does suggest another round will develop north of our CWA in the afternoon, pushing into the northern counties by the late afternoon. If confidence in this solution does increase later this morning, then a flash flood watch may be needed for the areas which received heavy rainfall overnight, but confidence is too low to issue a watch at this time. Will keep chance PoPs in the forecast tonight and tomorrow as mesoscale boundaries remain in place and at least scattered activity can be expected. LONG TERM (Tuesday Night through Sunday)... Rain chances will linger into Wednesday and Thursday as moisture remains in the forecast. This will likely be more diurnally driven with the bulk of the activity in the afternoon and evening. Rain chances will sharply drop off on Friday as weak upper ridging returns to the region and dry weather is expected for the weekend. Temperatures will rise as a result with most locations in the middle to upper 90s on Friday and temperatures 2-3 degrees warmer than that for the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 75 93 75 93 / 90 50 40 40 30 Austin Bergstrom Intl Airport 91 75 92 74 92 / 90 50 40 40 30 New Braunfels Muni Airport 93 76 93 74 93 / 90 50 30 30 30 Burnet Muni Airport 89 72 89 72 90 / 70 50 40 40 30 Del Rio Intl Airport 98 77 93 77 94 / 30 40 40 30 20 Georgetown Muni Airport 90 74 90 73 91 / 80 50 40 40 30 Hondo Muni Airport 96 76 96 74 95 / 50 40 20 30 30 San Marcos Muni Airport 92 74 92 74 93 / 90 50 40 40 30 La Grange - Fayette Regional 92 76 92 75 94 / 80 40 40 30 30 San Antonio Intl Airport 94 76 94 76 93 / 90 50 30 30 30 Stinson Muni Airport 95 77 95 76 94 / 70 40 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Hampshire Synoptic/Grids...Hampshire
Hazardous weather outlook, Aug 7, 5:53 AM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 553 AM CDT Mon Aug 7 2017 TXZ171>173-183>194-202>209-217>225-228-081200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 553 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A complex of showers and thunderstorms will produce locally heavy rainfall this morning. Minor flooding is expected of mainly low- lying areas and common flood-prone areas. Isolated locations who receive the most rainfall could experience further flooding problems. Use caution on roadways this morning. The chances for storms will continue this afternoon, but are not expected to be as widespread as the morning activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain chances will continue Tuesday and Wednesday for most of the area. Locally heavy rainfall will continue to be the main hazard. Elevated heat index values of 105 to 108 degrees are possible on most afternoons along and southeast of the Escarpment. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 2:48 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM FLASH FLOOD 1 N LLANO 30.76N 98.67W
08/07/2017 LLANO TX LAW ENFORCEMENT
A FEW ROADS HAVE 3 FEET OF WATER OVER THEM
AT THE PRESENT TIME.
&&
NHLocal storm report, Aug 7, 3:44 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT MON AUG 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 2 WSW INKS LAKE STATE P 30.72N 98.40W
08/07/2017 LLANO TX TRAINED SPOTTER
IMPASSABLE LOW WATER CROSSING. 3 FEET OF
WATER IS ABOVE ROADWAY.
&&
NHSpecial weather statement, Aug 7, 4:14 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
414 AM CDT MON AUG 7 2017
TXZ172-186-188>192-206-071015-
Comal TX-Blanco TX-Gillespie TX-Kerr TX-Hays TX-Kendall TX-Burnet TX-
Travis TX-
414 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...SOUTHEASTERN
KERR...WESTERN TRAVIS...BLANCO...SOUTHERN GILLESPIE...KENDALL...
SOUTHWESTERN BURNET AND NORTH CENTRAL COMAL COUNTIES UNTIL 515 AM
CDT...
At 412 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oatmeal to Johnson City to 6 miles
northeast of Kerrville. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Austin, Cedar Park, Kerrville, Fredericksburg, Marble Falls, Comfort,
Wimberley, Dripping Springs, Blanco, Round Mountain, Lakeway, Lago
Vista, Canyon Lake, Bee Cave, Horseshoe Bay, West Lake Hills, The
Hills, Meadowlakes, Johnson City and Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 9785 3045 9782 3037 9765 2993 9816
2985 9907 3022 9922 3033 9880 3050 9843
3049 9835 3057 9836 3070 9823
TIME...MOT...LOC 0912Z 335DEG 13KT 3064 9806 3028 9842 3011 9906
CPSpecial weather statement, Aug 7, 5:01 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
501 AM CDT MON AUG 7 2017
TXZ172-173-186>193-205>208-071100-
Bexar TX-Caldwell TX-Blanco TX-Williamson TX-Bandera TX-Burnet TX-
Guadalupe TX-Comal TX-Gillespie TX-Bastrop TX-Kerr TX-Hays TX-
Kendall TX-Travis TX-
501 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
NORTHWESTERN GUADALUPE...TRAVIS...SOUTHEASTERN GILLESPIE...KENDALL...
SOUTH CENTRAL BURNET...SOUTHWESTERN WILLIAMSON...NORTHWESTERN
CALDWELL...HAYS...SOUTHEASTERN KERR...BLANCO...NORTHWESTERN
BASTROP...NORTHWESTERN BEXAR AND COMAL COUNTIES UNTIL 600 AM CDT...
At 500 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Liberty Hill to Lakeway to new Blanco to
Kerrville. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Austin, Round Rock, New Braunfels, San Marcos, Cedar Park,
Pflugerville, Schertz, Kyle, Seguin, Kerrville, Boerne, Buda, Elgin,
Comfort, Wimberley, Dripping Springs, Blanco, Bandera, Round Mountain
and Anderson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 9733 2962 9796 2962 9881 2969 9881
2963 9887 2967 9908 3009 9917 3024 9863
3070 9801
TIME...MOT...LOC 1000Z 321DEG 19KT 3066 9789 3032 9801 3004 9829 3004
9908
CPSpecial weather statement, Aug 7, 6:00 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
600 AM CDT MON AUG 7 2017
TXZ172-173-186>194-204>208-071200-
Bexar TX-Caldwell TX-Blanco TX-Williamson TX-Bandera TX-Burnet TX-
Lee TX-Guadalupe TX-Comal TX-Gillespie TX-Bastrop TX-Kerr TX-
Medina TX-Hays TX-Kendall TX-Travis TX-
600 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...GUADALUPE...TRAVIS...
SOUTHEASTERN GILLESPIE...KENDALL...SOUTH CENTRAL BURNET...SOUTHERN
WILLIAMSON...MEDINA...CALDWELL...HAYS...SOUTHEASTERN KERR...BLANCO...
BASTROP...WEST CENTRAL LEE...BEXAR AND COMAL COUNTIES UNTIL 700 AM
CDT...
At 558 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coupland to near Austin Bergstrom Int Ap
to San Marcos to near Bandera. Movement was southeast at 25 mph.
Winds of up to 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, San Marcos, Cedar
Park, Georgetown, Pflugerville, Medina, Schertz, Kyle, Seguin,
Cibolo, Kerrville, Universal City, Live Oak, Lockhart, Boerne, Buda
and Hondo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3031 9690 2948 9783 2942 9813 2944 9814
2917 9932 2983 9946 3031 9837 3076 9803
TIME...MOT...LOC 1058Z 298DEG 19KT 3050 9747 3022 9759 2989 9793 2965
9910
CPSpecial weather statement, Aug 7, 6:50 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
650 AM CDT MON AUG 7 2017
TXZ173-191>194-204>209-220-221-223-071300-
Bexar TX-Caldwell TX-Williamson TX-Fayette TX-Gonzales TX-Lee TX-
Guadalupe TX-Comal TX-Atascosa TX-Bastrop TX-Medina TX-Hays TX-
Wilson TX-Travis TX-
650 AM CDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...SOUTHEASTERN
TRAVIS...NORTHERN ATASCOSA...WILSON...SOUTHEASTERN WILLIAMSON...EAST
CENTRAL MEDINA...CALDWELL...SOUTHERN HAYS...BASTROP...GONZALES...
LEE...WESTERN FAYETTE...BEXAR AND COMAL COUNTIES UNTIL 800 AM CDT...
At 648 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thorndale to near Bastrop to near Fentress
to Leon Valley to near Lytle. Movement was southeast at 25 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, Austin, New Braunfels, San Marcos, Schertz, Kyle,
Seguin, Cibolo, Universal City, Taylor, Live Oak, Lockhart, Buda,
Pleasanton, Elgin, Selma, Gonzales, Bastrop, Floresville and Luling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 9674 3016 9679 3014 9676 2943 9733
2879 9842 2899 9880 2967 9883 2972 9878
2975 9864 2980 9858 3000 9807 3029 9769
3068 9735 3060 9721 3046 9715 3051 9705
3029 9666
TIME...MOT...LOC 1148Z 320DEG 18KT 3055 9717 3009 9733 2970 9775 2951
9859 2920 9880
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:27 PM CDT | Special Weather Statement | EWX | Burnet | 63 min |
| Aug 6, 11:47 PM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| Aug 7, 12:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 7, 1:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 116 min |
| Aug 7, 2:16 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Aug 7, 3:47 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 7, 3:56 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 3 hr |
| Aug 7, 4:14 AM CDT | Special Weather Statement | EWX | Blanco, Hays, Kendall | 61 min |
| Aug 7, 5:01 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Kendall, Travis | 59 min |
| Aug 7, 5:45 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Hays, Kendall, Kerr and 1 more | 3 hr |
| Aug 7, 6:00 AM CDT | Special Weather Statement | EWX | Bandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 6 more | 60 min |
| Aug 7, 6:16 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 119 min |
| Aug 7, 6:26 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 7, 7:15 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| Aug 7, 7:20 AM CDT | River Flood Warning | EWX | Bexar | 8 hr |
| Aug 7, 7:22 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 3 hr |
| Aug 7, 7:33 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 117 min |
| Aug 7, 8:06 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 54 min |
| Aug 7, 8:07 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 7, 8:16 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Llano | 119 min |
| Aug 7, 8:24 AM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales | 3 hr |
| Aug 7, 9:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 7, 9:28 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Aug 7, 11:52 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 39 hr |
| Aug 7, 11:57 AM CDT | River Flood Warning | EWX | Karnes, Wilson | 60 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.